Alert archive / Pennsylvania / Winter Weather Advisories in 2016
Winter Weather Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Nov 20, 2016, 8:35 AM EST for Carbon County, Monroe County, Pennsylvania. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 8:35 AM EST (13:35 UTC)
- Expired
- Nov 21, 2016, 3:18 AM EST
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS41 KPHI 201335 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 AM EST SUN NOV 20 2016 PAZ054-055-210245- /O.NEW.KPHI.WW.Y.0012.161120T1335Z-161121T0900Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 835 AM EST SUN NOV 20 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * LOCATIONS...HIGHER ELEVATIONS ABOVE 1000 FEET IN CARBON AND MONROE COUNTIES IN PENNSYLVANIA. * HAZARD TYPES...SNOW SHOWERS AND LOCALIZED SNOW SQUALLS. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...PERIODS OF SNOW SHOWERS TODAY AND TONIGHT WILL VARY IN INTENSITY. LOCALIZED SNOW SQUALLS COULD OCCUR WITH THE MOST INTENSE SNOW BANDS, ESPECIALLY DURING THE DAY TODAY. * IMPACTS...UNTREATED ROADS THAT BECOME SNOW COVERED WILL BE SLIPPERY. VISIBILITY MAY BRIEFLY BE REDUCED TO UNDER ONE-HALF MILE IN LOCALIZED SNOW SQUALLS, WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS IF CAUGHT IN ONE OF THESE SNOW SQUALLS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWSMOUNTHOLLY. && $$ JRK
2 follow-up statements
102 WWUS41 KPHI 202039 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 PM EST SUN NOV 20 2016 PAZ054-055-210900- /O.CON.KPHI.WW.Y.0012.000000T0000Z-161121T0900Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 339 PM EST SUN NOV 20 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * LOCATIONS...HIGHER ELEVATIONS ABOVE 1000 FEET IN CARBON AND MONROE COUNTIES IN PENNSYLVANIA. * HAZARD TYPES...SNOW SHOWERS AND LOCALIZED SNOW SQUALLS. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...PERIODS OF SNOW SHOWERS THIS AFTERNOON AND TONIGHT WILL VARY IN INTENSITY. LOCALIZED SNOW SQUALLS COULD OCCUR WITH THE MOST INTENSE SNOW BANDS MAINLY THROUGH SUNSET. * IMPACTS...UNTREATED ROADS THAT BECOME SNOW COVERED WILL BE SLIPPERY. VISIBILITY MAY BRIEFLY BE REDUCED TO ONE-HALF MILE OR LESS IN HEAVIER BURSTS OF SNOW...WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS IF CAUGHT IN ONE OF THESE SNOW SQUALLS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWSMOUNTHOLLY. && $$ JRK
557 WWUS41 KPHI 210818 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 AM EST MON NOV 21 2016 PAZ054-055-210930- /O.CAN.KPHI.WW.Y.0012.000000T0000Z-161121T0900Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 318 AM EST MON NOV 21 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. THERE COULD REMAIN SOME LIGHT SHOWERS TODAY, BUT SIGNIFICANT ACCUMULATING SNOW HAS ENDED AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Nov 20, 4:08 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 20, 4:08 AM EST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
408 AM EST Sun Nov 20 2016
.SYNOPSIS...
Strong low pressure was centered over New England early this
morning. The low is forecast to move slowly northeastward reaching
the Gulf of Saint Lawrence on Tuesday. Weak high pressure is
expected to build into our region from the northwest and west for
Tuesday and Wednesday. Broad low pressure approaching from the
west is anticipated to influence our weather on Thanksgiving Day.
The low should move out to sea on Friday with a cold front
following in its wake on Friday night or Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of low pressure will strengthen to our northeast today.
This will keep a strong west to northwest flow across the area.
Winds will increase today and begin to gust 45-50 mph by later
this morning and into this afternoon, so the Wind Advisory remains
in place.
There will continue to be quite a bit of low/mid level moisture
wrapping around the low and into our area. We will likely remain
cloudy, or at least partly/mostly cloudy for most of the day. With
the low-mid level moisture, there will also be ample low-mid level
instability with steep lapse rates across the area. This could
lead to scattered showers moving across the area within the strong
west- northwest flow. Depending on when and where these showers
occur, they could range from all snow across northern and higher
elevations, to rain closer to the coast, and a mixture of
rain/snow showers in between. Most places likely will not see much
accumulation as any showers should move quickly with the strong
flow. But if any heavier showers do occur, a quick dusting may
occur. Across the far north where the showers will likely stay all
snow if they occur, these areas could see an inch or two if the
showers last long enough.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Low pressure continues to slowly drift north through the night,
but does not advance very far. The strong west-northwest flow will
remain across the area through tonight. We extended the Wind
Advisory through the night as winds could continue to gust around
45 mph at times overnight.
The steep lapse rates weaken overnight, and the ample low-mid
level moisture is forecast to retreat northward a little overnight
tonight. Therefore, the anticipated precipitation chances will
diminish and retreat overnight tonight as well. Any precipitation
that remains into the overnight will likely change over to snow as
temperatures cool overnight. Those that do receive snow could see
a slight accumulation.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A strong area of low pressure is forecast to slowly move
across northern Maine on Monday. The focus for this period will
be the cold temperatures and brisk NW winds around the backside of
the low. Continued CAA will produce steep lapse rates and
favorable mixing profiles in the deep boundary layer. Once mixing
deepens during the daytime Monday, there is a possibility that
peak wind gusts could approach 40 mph. It will feel like winter
as forecast highs on Monday will only be in the 40s.
Cyclonic flow around the low will continue to draw moisture off
the Great Lakes into the area Monday. This will delay our skies
from clearing as stratocu will be stubborn to erode. Lake-effect
streamers will move downwind and produce an additional light
snowfall accumulation in the Poconos and the ridges of far NW NJ
through Monday.
The low is then forecast to weaken heading into midweek as it
lifts northeastward through the Canadian Maritimes. Meanwhile,
weak high pressure will build into the area from the west. The
winds will relax while temperatures moderate gradually but will
continue to be a below normal through Wednesday.
An area of low pressure is forecast to track across the Great
Lakes region Wednesday night-Thursday. With the low cutting to our
northwest, the forecast area will be positioned in the warm sector
of the system. This will predominately be a light rain event as
milder air moves into the area for the Thanksgiving holiday.
However, a brief wintry mix at the onset may occur across the far
north while the residual dome of colder air erodes. This would be
contingent on the precip arriving Wednesday night.
A cold front from the northwest may arrive on Friday night or
Saturday. Temperatures should be near or slightly below normal to
end the period.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
VFR conditions are in place across the TAF sites and are expected
to continue through today and tonight. There could temporarily be
MVFR CIGS for a few sites, mainly ABE, RDG, and TTN this morning,
especially if any showers occur. If any snow shower occurs, it
could reduce VSBYS briefly as well.
West to northwest winds will continue to be gusty with gusts of
35- 40 knots expected today and into tonight. Gusts this morning
will be 20-25 knots, but once he sun comes up and daytime mixing
begins, winds will increase significantly.
OUTLOOK...
Monday...Mainly VFR. West northwest winds at 15 to 20 knots with
gusts of 25 to 35 knots.
Monday night through Wednesday...Mainly VFR.
Wednesday night and Thursday...Conditions possibly lowering to
MVFR and IFR in rain.
&&
.MARINE...
Gale Warning continues across all of the waters today and tonight
as strong west to northwest winds will persist as an area of low
pressure strengthens to our northeast. Winds will gust 40-45 knots
at times through tonight.
OUTLOOK...
Monday and Monday night...A Gale Warning is in effect for west
northwest winds at 25 to 35 knots with gusts of 35 to 45 knots.
Wave heights on our ocean waters will favor the 5 to 7 foot range.
Waves on Delaware Bay should be mostly 2 to 5 feet.
Tuesday and Tuesday evening...Northwest winds may gust around 25
or 30 knots.
Late Tuesday night through Thursday...No marine headlines are
anticipated.
&&
.TIDES/COASTAL FLOODING...
There remains the potential for blowout tides tonight. The only
tide gauge currently forecast to get to blow out levels is Reedy
Point. We will continue to monitor all the gauges through the
upcoming low tide and see how the forecast reacts to see if we
need to do a Low Water Advisory anywhere for tonight's low tide.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 6 AM EST Monday for PAZ054-055-060>062-070-
071-101>106.
NJ...Wind Advisory until 6 AM EST Monday for NJZ001-007>010-012>027.
DE...Wind Advisory until 6 AM EST Monday for DEZ001>004.
MD...Wind Advisory until 6 AM EST Monday for MDZ008-012-015-019-020.
MARINE...Gale Warning until 6 AM EST Tuesday for ANZ430-431-450>455.
&&
Synopsis...Iovino
Near Term...Robertson
Short Term...Robertson
Long Term...Iovino/Klein
Aviation...Iovino/Robertson
Marine...Iovino/Robertson
Tides/Coastal Flooding...RobertsonHazardous weather outlook, Nov 20, 4:14 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EST SUN NOV 20 2016 NJZ001-007-008-PAZ054-055-061-062-210915- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 414 AM EST SUN NOV 20 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SNOW SHOWERS MAY RESULT IN AN ADDITIONAL ACCUMULATION, MAINLY IN THE ELEVATED TERRAIN. ADDITIONAL SNOWFALL AMOUNTS UP TO 1 TO 3 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-070-071- 101>106-210915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 414 AM EST SUN NOV 20 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-210915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 AM EST SUN NOV 20 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in Pennsylvania, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.